Homology, Homotopy and Applications

Volume 21 (2019)

Number 1

The homotopy theory of coalgebras over simplicial comonads

Pages: 247 – 268

DOI: http://dx.doi.org/10.4310/HHA.2019.v21.n1.a11

Authors

Kathryn Hess (SV UPHESS BMI, Ecole Polytechnique Fédérale de Lausanne, Switzerland)

Magdalena Kędziorek (Mathematical Institute, Utrecht University, Utrecht, The Netherlands)

Abstract

We apply the Acyclicity Theorem of Hess, Kędziorek, Riehl, and Shipley (recently corrected by Garner, Kędziorek, and Riehl) to establishing the existence of model category structure on categories of coalgebras over comonads arising from simplicial adjunctions, under mild conditions on the adjunction and the associated comonad. We study three concrete examples of such adjunctions where the left adjoint is comonadic and show that in each case the component of the derived counit of the comparison adjunction at any fibrant object is an isomorphism, while the component of the derived unit at any 1-connected object is a weak equivalence. To prove this last result, we explain how to construct explicit fibrant replacements for 1-connected coalgebras in the image of the canonical comparison functor from the Postnikov decompositions of their underlying simplicial sets. We also show in one case that the derived unit is precisely the Bousfield–Kan completion map.

Keywords

model category, comonad, Bousfield–Kan completion

2010 Mathematics Subject Classification

18C15, 18G55, 55P60, 55U10, 55U35

Full Text (PDF format)

Received 6 July 2018

Received revised 25 July 2018

Published 17 October 2018